The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (338 KB) | Metadata | Table of Contents | ZAA summary
Online access to the full text of Zeitschrift für Analysis und ihre Anwendungen is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
Volume 37, Issue 4, 2018, pp. 389–416
DOI: 10.4171/ZAA/1620

Published online: 2018-10-18

Coefficient Groups Inducing Nonbranched Optimal Transport

Mircea Petrache[1] and Roger Züst[2]

(1) Pontificia Universidad Católica de Chile, Santiago, Chile
(2) Universität Bern, Switzerland

In this work we consider an optimal transport problem with coefficients in a normed Abelian group $G$, and extract a purely intrinsic condition on $G$ that guarantees that the optimal transport (or the corresponding minimum fi lling) is not branching. The condition turns out to be equivalent to the nonbranching of minimum fi llings in geodesic metric spaces. We completely characterize discrete normed groups and finite-dimensional normed vector spaces of coefficients that induce nonbranching optimal transport plans. We also provide a complete classi fication of normed groups for which the optimal transport plans, besides being nonbranching, have acyclic support. This seems to initiate new geometric classifications of certain normed groups. In the nonbranching case we also provide a global version of calibration, i.e. a generalization of Monge–Kantorovich duality.

Keywords: Optimal transport, Abelian group, rectifiable chain, minimal filling, calibration

Petrache Mircea, Züst Roger: Coefficient Groups Inducing Nonbranched Optimal Transport. Z. Anal. Anwend. 37 (2018), 389-416. doi: 10.4171/ZAA/1620